Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 3, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 10, 2013, 8:26 AM CDT for Cedar County, Missouri. It took effect at Mar 10, 2013, 8:42 PM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2013, 8:26 AM CDT (13:26 UTC)
- In effect from
- Mar 10, 2013, 8:42 PM CDT
- Expired
- Mar 12, 2013, 6:00 AM CDT
- In force
- 33 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cedar County, MO
The radar
The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sac River near Caplinger Mills (CMZM7).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
539 WGUS43 KSGF 101326 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 826 AM CDT SUN MAR 10 2013 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .HEAVY RAINFALL ACROSS THE SAC RIVER BASIN LAST NIGHT AND THIS MORNING WILL CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC039-110126- /O.NEW.KSGF.FL.W.0003.130311T0142Z-130312T1100Z/ /CMZM7.1.ER.130311T0142Z.130311T0600Z.130311T1100Z.NO/ 826 AM CDT SUN MAR 10 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE SAC RIVER NEAR CAPLINGER MILLS. * FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 AM SUNDAY THE STAGE WAS 7.0 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 17.0 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. && LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377 $$ TERRY
2 follow-up statements
792 WGUS83 KSGF 102026 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT SUN MAR 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC039-111126- /O.EXT.KSGF.FL.W.0003.130311T0636Z-130312T1510Z/ /CMZM7.1.ER.130311T0636Z.130311T1200Z.130311T1510Z.NO/ 326 PM CDT SUN MAR 10 2013 THE FLOOD WARNING CONTINUES FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 2:45 PM SUNDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO RISE TO NEAR 16.9 FEET BY TOMORROW MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE. THE CAMPGROUND AT CAPLINGER MILLS FLOODS. && LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377 $$
921 WGUS83 KSGF 111020 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 520 AM CDT MON MAR 11 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY .HEAVY RAINFALL CAUSED RIVER LEVELS TO RISE. HOWEVER...THE RIVER WILL REMAIN BELOW FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC039-111050- /O.CAN.KSGF.FL.W.0003.000000T0000Z-130312T1510Z/ /CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 520 AM CDT MON MAR 11 2013 THE FLOOD WARNING IS CANCELLED FOR THE SAC RIVER NEAR CAPLINGER MILLS. * AT 4:45 AM MONDAY THE STAGE WAS 11.8 FEET. * FLOOD STAGE IS 16.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.9 FEET THIS MORNING. $$ TERRY
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:56 AM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 10, 6:56 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 656 AM CDT SUN MAR 10 2013 ...UPDATE TO AVIATION... .DISCUSSION... LIGHT TO MODERATE RAINFALL WAS MAKING ITS WAS ACROSS THE EASTERN OZARKS THIS MORNING AFTER BRINGING RAINFALL AMOUNTS FROM A HALF INCH TO AN INCH TO MUCH OF THE REGION. A COLD FRONT REMAINED WEST OF THE AREA ACROSS EASTERN KANSAS. TEMPERATURES AHEAD OF THE FRONT ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS REMAINED IN THE MIDDLE 50S UNDER CLOUDY SKIES. AS THE UPPER LEVEL LOW BEGINS TO MOVE EAST THIS MORNING...PRECIPITATION SHOULD BEGIN TO FILL ACROSS OKLAHOMA AND KANSAS AHEAD OF THE COLD FRONT. DESPITE THE POSITIVE TILT TO THE UPPER LEVEL SYSTEM...THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET AND FRONTAL LIFT WILL ALLOW FOR SOME LIFT...WITH NAM MUCAPE VALUES UP TO 200J/KG...AND THE POTENTIAL FOR ISOLATED THUNDERSTORMS EMBEDDED IN THE RAINFALL FOR TODAY. WITH THE UPPER LEVEL LOW TRAILING THE SURFACE SYSTEM SLIGHTLY...WRAP AROUND AND POST FRONTAL PRECIPITATION SHOULD CONTINUE ACROSS THE REGION INTO THIS EVENING AND VERY EARLY MONDAY MORNING. A COLDER CANADIAN AIRMASS WILL FILTER IN BEHIND THE FRONT AS PRECIPITATION CONTINUES TO FALL...TOUGH IT WILL BECOME LIGHTER AS THE SYSTEM LIFTS TOWARDS THE GREAT LAKES REGION. THERMAL PROFILES WOULD SUGGEST THAT THE PRECIPITATION MAY CHANGE OVER TO A MIX OF RAIN AND SNOW TONIGHT AND FINNISH AS FLURRIES BEFORE THE PRECIPITATION FINALLY MOVES OUT OF THE AREA. THE COOL CANADIAN HIGH THAT SLIDES OVER THE REGION IN THE WAKE OF THE COLD FRONT WILL ALLOW FOR A COOL START TOT THE WEEK WITH TEMPERATURES ON MONDAY ONLY CLIMBING INTO THE LOWER 40S DURING THE DAY. UPPER LEVEL NORTHWESTERLY FLOW WILL HELP TO REINFORCE THE COOL TEMPERATURES THROUGH MUCH OF THE WEEK AND KEEP DRY CONDITIONS IN PLACE. SOUTHERLY SURFACE FLOW WILL ALLOW TEMPERATURES TO SLOWLY WARM THROUGH THE WEEK WITH A SLOW CLIMB TOWARDS THE UPPER 60S FOR FRIDAY AND SATURDAY. THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL FLATTEN SLIGHTLY GOING INTO NEXT WEEKEND AS A SHORTWAVES RIDES OVER THE TOP OF THE RIDGE. THIS MAY BRING A CLIPPER TYPE SYSTEM TO THE REGION LATE NEXT WEEKEND. HATCH && .AVIATION... A LARGE AREA OF RAIN WILL IMPACT SOUTHERN MISSOURI THIS MORNING. FLIGHT CATEGORIES WILL DROP INTO THE MVFR RANGE WITH HEAVIER RAIN SHOWERS...OTHERWISE VFR WILL PREVAIL. A BREAK IN THE WIDESPREAD RAIN IS THEN EXPECTED EARLY THIS AFTERNOON WITH A COLD FRONT THEN PUSHING THROUGH THE AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. BEHIND THE FRONT...WINDS WILL BECOME BRISK AND GUSTY OUT OF THE NORTHWEST. CEILINGS WILL ALSO LOWER WITH AREAS OF DRIZZLE EXPECTED TO DEVELOP. AT THIS TIME...WE FEEL THAT IFR CEILINGS WILL DEVELOP BY LATE EVENING. THERE IS ALSO SOME CONCERN FOR FREEZING DRIZZLE LATE TONIGHT AS TEMPERATURES FALL TO THE FREEZING MARK. CONFIDENCE IN WHEN THE DRIZZLE WILL END AND WHEN TEMPERATURES REACH THE FREEZING MARK IS STILL RATHER LOW...SO WE HAVE OPTED TO INCLUDE A PROB30 GROUP FOR FREEZING DRIZZLE LATE TONIGHT. SCHAUMANN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Mar 10, 6:08 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 608 AM CDT SUN MAR 10 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 608 AM CDT SUN MAR 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK LIMITED LIGHTNING RISK. DISCUSSION... SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI TODAY. WIDESPREAD MODERATE RAINFALL IS EXPECTED TO FALL OVER TEH REGION TODAY. THIS ADDITIONAL RAINFALL...WILL COMBINE WITH MOIST GROUND ACROSS WEST CENTRAL AND CENTRAL MISSOURI...FROM RECENT SNOW MELT. THIS COULD RESULT IN RISES ON LOCAL STREAMS AND RIVERS...AND COULD CAUSE THE POTENTIAL FOR RIVER FLOODING WITHIN THE OSAGE RIVER BASIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:24 PM CDT | Areal Flood Advisory | SGF | Barry, McDonald | 6 hr |
| Mar 10, 2:46 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Ozark | 6 hr |
| Mar 10, 2:58 PM CDT | Areal Flood Advisory | SGF | Camden, Maries, Miller, Morgan, Phelps, Pulaski | 5 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.